Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Green Bay, WI

March 24, 2016

NWS Green Bay, WI issued this small craft advisory at Mar 24, 2016, 6:53 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 6:53 PM CDT (23:53 UTC)
Expired
Mar 25, 2016, 4:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

318 
WHUS73 KGRB 242353
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU MAR 24 2016

...GUSTY WINDS AND HIGH WAVES WILL CONTINUE...

..A STRONG LOW PRESSURE CENTER CONTINUES TO TRACK THROUGH THE
EASTERN GREAT LAKES REGION. THE LOW IS GENERATING STRONG
NORTH WINDS AND HIGH WAVES ACROSS THE NEAR SHORE WATERS THROUGH
TONIGHT...THEN SLOWLY EASE OVERNIGHT.

LMZ521-522-541>543-250800-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-160325T0000Z/
/O.NEW.KGRB.SC.Y.0024.160324T2353Z-160325T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
653 PM CDT THU MAR 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...THEN BACK
  NORTHWEST AND DIMINISH TO 10 TO 15 KTS OVERNIGHT.

* WAVES...WILL DIMINISH TO 2 TO 4 FT ON THE BAY...AND 3 TO 5 FT ON
  LAKE MICHIGAN OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
112 
WHUS73 KGRB 250220
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CDT THU MAR 24 2016

...GUSTY WINDS AND HIGH WAVES WILL SLOLWY EASE OVERNIGHT...

..A STRONG LOW PRESSURE CENTER CONTINUES TO TRACK THROUGH THE
EASTERN GREAT LAKES REGION. THE LOW IS GENERATING GUSTY NORTH
WINDS AND HIGH WAVES ACROSS THE NEAR SHORE WATERS. WINDS AND WAVES
WILL SLOWLY EASE OVERNIGHT.

LMZ521-522-541>543-250900-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-160325T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
920 PM CDT THU MAR 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...THEN BACK 
  NORTHWEST AND DIMINISH TO 10 TO 15 KTS OVERNIGHT. 

* WAVES...WILL DIMINISH TO 1 TO 3 FT ON THE BAY...AND 2 TO 4 FT
  ON LAKE MICHIGAN OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 5:20 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 24, 5:20 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT THU MAR 24 2016

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE
AND NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 513 PM CDT THU MAR 24 2016

WELL...THIS SYSTEM/S NOT GIVING UP WITHOUT A FIGHT. BAND OF SNOW
IN UPPER DEFORMATION ZONE ON THE NW FLANK OF UPR TROF RAPIDLY
INTENSIFIED DURING THE PAST COUPLE HRS...AS AREA OF STG QG FORCING
LIFTED INTO THE AREA FM THE S. THE FORCING WAS STARTING TO SHIFT E
OVER LAKE MICHIGAN...AND THE SNOW BAND WL LIKLEY COMLETE IT/S
PIVOT AND START SHIFTG SEWD/EWD WITHIN THE HOUR. WINDS HAVE TURNED
NLY AND DROPPED OFF SOME IN THE FOX VALLEY...BUT ARE STILL PRETTY
STG AND GUSTY ALONG THE LAKESHORE. GAVE SOME CONSIDERATION TO
EXTENDING THE WARNING A SECOND TIME JUST BEFORE IT WAS SET TO
EXPIRE...BUT CONSIDERING THE RELATIVE SHORT-TERM DOWNTURN IN
CONDITIONS EXPECTED WITH THE SNOW BAND IT SEEMED BEST TO JUST
HANDLE IT WITH A MENTION IN THE FINAL WSW AND AN SPS. THAT
SAID...TRAVEL CONDITIONS ON THE LAKESHORE ARE LIKELY TO REMAIN
POOR INTO THE EVENING.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 305 PM CDT THU MAR 24 2016

THE MAIN FOCUS OF THE FORECAST TO BE ON THE DIMINISHING TRENDS OF
BOTH SNOW AND WIND AS A STRONG AREA OF LOW PRESSURE BEGINS TO PULL
AWAY FROM THE REGION.

THE 19Z MSAS SURFACE ANALYSIS SHOWED THE LOW PRESSURE OVER SW
LOWER MI WITH A CONTINUED TRACK TO THE NORTHEAST. THE BACK EDGE OF
THE PRECIPITATION RUNS ROUGHLY EAST OF A LINE FROM IMT TO DBQ.
GUSTY NE WINDS PERSIST...ESPECIALLY OVER EASTERN WI WHERE GUSTS
HAVE SURPASSED 40 MPH. A RIDGE OF HIGH PRESSURE EXTENDED FROM
WESTERN ONTARIO SOUTHWEST THROUGH NORTHERN MN TO THE CENTRAL HIGH
PLAINS. SKIES HAVE BEGUN TO CLEAR OVER NW WI AND THIS CLEARING
TREND IS HEADED IN OUR DIRECTION.

THE LAST OF THE SNOW WILL EXIT EASTERN WI EARLY THIS EVENING AS
THE STORM CONTINUES TO TRACK NE TOWARD THE CANADIAN MARITIMES BY
DAYBREAK. THE RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD INTO THE
WESTERN GREAT LAKES LATER TONIGHT AND BRING CLEARING SKIES/
DIMINISHING WINDS TO NE WI. THIS COULD LEAD TO PATCHY LATE NIGHT
FOG...MAINLY OVER CENTRAL WI WHERE WINDS TO PRACTICALLY GO CALM.
MIN TEMPERATURES TO RANGE FROM AROUND 10 ABOVE ZERO NORTH...TO
AROUND 20 DEGREES ALONG LAKE MI.

THIS SURFACE RIDGE WILL MOVE ACROSS THE EASTERN HALF OF WI FRIDAY
MORNING AND REACH THE EASTERN GREAT LAKES FRIDAY AFTERNOON. OTHER
THAN SOME FAIR WEATHER CUMULUS AND PASSING HIGH CLOUDS...EXPECT
PLENTY OF SUNSHINE WITH WINDS SWINGING AROUND TO THE SOUTH. MAX
TEMPERATURES WILL RANGE FROM THE MID 30S OVER EAST-CENTRAL WI...
TO THE LOWER TO MIDDLE 40S ACROSS FAR NORTH-CENTRAL WI WHERE NO
SNOW FELL FROM THE DEPARTED STORM.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 305 PM CDT THU MAR 24 2016

A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE WESTERN GREAT LAKES
DURING THE WEEKEND...BRINGING THE CHANCE FOR PRECIPITATION BACK TO
THE REGION. THIS MODEL RUN BRINGS THE SYSTEM THROUGH A BIT
SLOWER...STRONGER WITH MORE PRECIPITATION THAN PREVIOUS RUNS. A
LAYER OF MID LEVEL DRY AND WARM AIR FRIDAY NIGHT WILL MEAN A
BETTER CHANCE FOR FREEZING RAIN ACROSS CENTRAL AND NORTHERN
WISCONSIN. PRECIPITATION ON SATURDAY SHOULD MAINLY BE IN THE FORM
OF LIQUID AS TEMPERATURES WARM INTO THE 40S. COLD AIR ADVECTING IN
BEHIND THE SYSTEM SATURDAY NIGHT WILL CHANGE THE RAIN OVER TO
SNOW...WITH A CHANCE OF ACCUMULATING SNOW ACROSS NORTHERN
WISCONSIN DURING THE OVERNIGHT HOURS. THE MAIN QUESTION WILL BE
HOW QUICKLY THE CHANGEOVER CAN OCCUR BEFORE THE MOISTURE EXITS OFF
TO THE EAST. AT THIS TIME IT APPEARS AN INCH OR TWO OF
ACCUMULATION IS POSSIBLE WITH A FAVORABLE CHANGEOVER TIME.

HIGH PRESSURE WILL THEN KEEP THE AREA DRY DURING THE EARLY PART OF
NEXT WEEK BEFORE ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA
FROM THE WEST DURING THE MIDDLE PART OF THE WEEK. THIS NEXT SYSTEM
LOOKS FAIRLY WARM...WITH FORECAST HIGHS WELL INTO THE 50S. GIVEN
THE WARM NATURE OF THIS SYSTEM PRECIPITATION IS EXPECTED TO BE
MAINLY IN THE FORM OF RAIN...SAVE FOR THE ONSET TUESDAY NIGHT WHEN
SOME SNOW IS POSSIBLE. THIS WARM SYSTEM WILL ALSO CARRY SOME
INSTABILITY...WITH TOTAL TOTALS REACHING THE LOWER 50S. ALTHOUGH
THE INSTABILITY IS MODEST...IT IS ENOUGH TO PUT IN A MENTION OF
THUNDER INTO THE FORECAST FOR WEDNESDAY AND THURSDAY.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 513 PM CDT THU MAR 24 2016

IMPROVING CONDITIONS WL SPREAD SEWD ACRS THE AREA DURING THE
EVENING AS THE UPR SYSTEM SUPPORTING THE SNOWS BEGINS TO PULL
AWAY. ONCE CLDS CLEAR AND WINDS DIMINSH IN THE E...GENERALLY GOOD
FLIGHT CONDITIONS ANTICIPATED FOR THE REMAINDER OF THE TAF PERIOD.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........SKOWRONSKI
SHORT TERM.....KALLAS
LONG TERM......KURIMSKI
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Mar 24, 3:07 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT THU MAR 24 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
307 PM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SLIPPERY ROAD CONDITIONS ARE POSSIBLE AS TEMPERATURES FALL BELOW
FREEZING AND ANY WATER ON UNTREATED ROADWAYS WOULD BECOME ICY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SLICK ROAD CONDITIONS MAY CONTINUE ON UNTREATED ROADS INTO THE
WEEKEND AS TEMPERATURES WILL BEGIN A CYCLE OF WARMING ABOVE
FREEZING DURING THE DAY AND FALLING BELOW FREEZING AT NIGHT.
POTENTIAL FOR ADDITIONAL PRECIPITATION THIS WEEKEND MAY CONTRIBUTE
AS WELL AS A WINTRY MIX IS POSSIBLE ACROSS THE AREA.

SOME ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY AS
A LOW PRESSURE SYSTEM TRACKS THROUGH THE WESTERN GREAT LAKES.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR TONIGHT.

LMZ521-522-541>543-252015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
307 PM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHEAST GALES WILL CONTINUE INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOME ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY AS
A LOW PRESSURE SYSTEM TRACKS THROUGH THE WESTERN GREAT LAKES.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

KALLAS/KURIMSKI

In the hours before

Local storm report, Mar 24, 1:08 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
108 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       ASHWAUBENON             44.46N 88.08W
03/24/2016  M7.3 INCH        BROWN              WI   OFFICIAL NWS OBS

            STORM TOTAL SO FAR AT NWS GREEN BAY. STILL LIGHTLY
            SNOWING.

&&

BERSCH
Special weather statement, Mar 24, 4:35 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT THU MAR 24 2016

WIZ022-038>040-048>050-242300-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
435 PM CDT THU MAR 24 2016

...FINAL BAND OF SNOW WITH DEPARTING LATE-WINTER STORM AFFECTING
EAST-CENTRAL WISCONSIN...

THE FINAL BAND OF SNOW ON THE NORTHWEST FLANK OF THE DEPARTING
LATE-WINTER STORM WILL AFFECT EAST-CENTRAL WISCONSIN DURING THE
LATE AFTERNOON HOURS. THE SNOW WILL AFFECT LOCATIONS ALONG AND
EAST OF A LINE FROM OSHKOSH TO APPLETON TO GREEN BAY TO SISTER
BAY. UP TO AN INCH OF SNOW ACCUMULATION IS POSSIBLE AS THIS BAND
SHIFTS ACROSS THE AREA.

THE SNOW COMBINED WITH SOME BLOWING AND DRIFTING SNOW DUE TO
GUSTY NORTH WINDS WILL LIKELY RESULT IN A BRIEF DETERIORATION OF
ROAD CONDITIONS FOR THE REMAINDER OF THE DAYLIGHT HOURS. THE SNOW
SHOULD DIMINISH BY EARLY EVENING...AND WINDS WILL DIMINISH AS
WELL. BUT TEMPERATURES WILL BE FALLING THROUGH THE 20S...SO
UNTREATED ROADS ARE LIKELY TO REMAIN SLIPPERY TONIGHT.

USE CAUTION IF YOU WILL BE TRAVELING LATE THIS AFTERNOON OR EARLY
THIS EVENING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE
OBTAINED BY CALLING 511 OR VISITING THE 511 WEBSITE.

SKOWRONSKI
Special weather statement, Mar 24, 5:52 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT THU MAR 24 2016

WIZ022-038>040-048>050-250000-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
552 PM CDT THU MAR 24 2016

...FINAL BAND OF SNOW WITH DEPARTING LATE-WINTER STORM BEGINNING TO
SHIFT OUT OF THE AREA...

THE FINAL BAND OF SNOW ON THE NORTHWEST FLANK OF THE DEPARTING
LATE-WINTER STORM WAS STARTING TO SHIFT EAST...AND EXIT THE AREA.
SNOW WILL TAPER TO FLURRIES IN THE GREEN BAY...APPLETON...AND
OSHKOSH AREAS BY 630 PM. SNOW WILL PERSIST ALONG THE LAKESHORE
THROUGH 700 PM...THEN TAPER TO FLURRIES THERE AS WELL.

GUSTY NORTH WINDS WILL RESULT IN SOME BLOWING AND DRIFTING OF THE
SNOW AS WELL. TRAVEL CONDITIONS...ESPECIALLY ALONG THE
LAKESHORE...WILL REMAIN POOR INTO EARLY EVENING. USE CAUTION IF
YOU WILL BE TRAVELING THIS EVENING. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511 OR VISITING THE 511
WEBSITE.

SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.